MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8; SCREWDRIVER

SYNTHES GMBH CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8; SCREWDRIVER
Catalog Number 03.226.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Part: 03.226.004; lot: l182329.Manufacturing site: (b)(6).Supplier: (b)(6).Release to warehouse date: (b)(6) 2017.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Investigation summary: the complaint device (scrdriver shaft cann t8 w/colour-marking) was not received for investigation.A photo investigation was performed based on the received image.The image was reviewed, and the complaint condition is confirmed.The tip of the screwdriver appears to be broken, fragments are visible in the evidence provided.A definite assignable root cause could not be determined based on the provided information.As the device was not returned, and as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2022, a screwdriver belonging to the hcs 2.4mm set broke.All small fragments from the screwdriver were retrieved from the surgical site.The surgeon used a non-cannulated screwdriver to finish the procedure.Procedure was completed successfully with approximately twenty minutes delay.There was no patient consequence.This report is for a cannulated stardrive scrwdrvr shaft for 3.0mm hcs t8.This is report 1 of 1 for (b)(4).

Brand Name
CANNULATED STARDRIVE SCRWDRVR SHAFT FOR 3.0MM HCS T8
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13636562
Report Number8030965-2022-01233
Device Sequence Number20093645
Product Code HXX
UDI-Device Identifier07611819194304
UDI-Public(01)07611819194304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.226.004
Device Lot NumberL182329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown